Droghe illegali che promuovono il Telogen Effluvium

0
762

tutti i diritti riservati riproduzione consentita purchè sia citata la fonte "www.calvizie.net"

[Numero Voti: 0 Media: 0]

tutti i diritti riservati
riproduzione consentita purchè sia citata la fonte "www.calvizie.net"

There are a few short reports in the medical journals that claim psychotropic drugs can cause telogen effluvium.

How drugs might cause hair loss is not known. However, when you consider that psychotropic drugs in the antidepressant category are very well known for causing TE type hair loss, it may not be surprising if other drugs that affect the sensory system also affect hair follicles. The nerve system around hair follicles is quite extensive and we know chemical products from the nerve cells (nerve growth factors) can affect hair follicle growth. Changes in the sensory system chemical activity may have an effect on hair follicles.

Cocaine is cytotoxic to hair follicle cells
In one experiment, researchers injected cocaine under the skin of rats. Within 2 days patches of hair loss developed around the injection areas and later the skin became necrotic. The study clearly indicated that cocaine is cytotoxic to proliferating cells. Hair follicle cells are the most active of any in the body, dividing once every 13 hours. It may be that cocaine, injected or inhaled, has a cytotoxicity high enough to reduce cell division in hair follicles and consequently cause a telogen effluvium type hair loss.

Adulterated drugs may cause hair loss
Hair loss may be connected to adulterated drugs. It has been reported on more than one occasion that a powder sold as cocaine was adulterated with thallium salts (rat poison). Subsequent to use, individuals developed extensive hair loss. Thallium is well known for causing telogen effluvium type hair loss at low doses and of course will kill people at higher doses.

Conclusions from limited research
Although the research evidence is very limited, there are suggestions in the medical literature that psychotropic drugs can cause hair loss because they are toxic, which affects the proliferating cells in hair follicles, and/or because of their potential to modify the sensory system, which in turn may affect hair follicle activity. In other words, lay off the illicit drugs if you want to keep your hair (and sanity).

LEAVE A REPLY

Please enter your comment!
Please enter your name here

The reCAPTCHA verification period has expired. Please reload the page.